Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 1, 2006, 7:13 PM PDT for Boundary County, Idaho. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2006, 7:13 PM PDT (02:13 UTC)
- Expired
- Jul 1, 2006, 7:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Boundary County, ID
The radar
The Spokane radar (KOTX), 171 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:29 PM PDT | HAIL 0.75 | 10 Sse Porthill, ID | DIME SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 020213 SVROTX IDC021-020245- /O.NEW.KOTX.SV.W.0019.060702T0213Z-060702T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 713 PM PDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 745 PM PDT * AT 708 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF EASTPORT...OR ABOUT 16 MILES NORTH OF BONNERS FERRY...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTPORT BY 735 PM PDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4899 11643 4885 11641 4886 11610 4899 11614 $$ LERICOS
2 follow-up statements
000 WWUS56 KOTX 020230 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 726 PM PDT SAT JUL 1 2006 IDC021-020245- /O.CON.KOTX.SV.W.0019.000000T0000Z-060702T0245Z/ BOUNDARY ID- 726 PM PDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT FOR NORTHEASTERN BOUNDARY COUNTY... AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS NEAR THE TOWN OF COPELAND...OR 7 MILES SOUTHWEST OF EASTPORT...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EASTPORT BY 740 PM PDT HAIL UP TO DIME SIZE HAS BEEN REPORTED NEAR COPELAND WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION. LAT...LON 4899 11643 4885 11641 4886 11610 4899 11614 $$ LERICOS
000 WWUS56 KOTX 020243 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 743 PM PDT SAT JUL 1 2006 IDC021-020253- /O.EXP.KOTX.SV.W.0019.000000T0000Z-060702T0245Z/ BOUNDARY ID- 743 PM PDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOUNDARY COUNTY EXPIRES AT 745 PM PDT... LAT...LON 4899 11643 4885 11641 4886 11610 4899 11614 $$ LERICOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:32 PM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 1, 2:32 PM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 232 PM PDT SAT JUL 1 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL KEEP HOT TEMPERATURES ACROSS THE REGION THROUGH THE LONG HOLIDAY WEEKEND. A FEW THUNDERSTORMS CAN BE EXPECTED MAINLY OVER THE HIGHER MOUNTAINS OF EASTERN WASHINGTON AND NORTH IDAHO EACH AFTERNOON. && .DISCUSSION...HOT WEATHER PATTERN TO RULE THROUGH THE LONG HOLIDAY WEEKEND AS THERMAL RIDGE AXIS STAYS IN PLACE OVER THE CWA. HIGH TEMPERATURES WILL RUN AS MUCH AS 20 DEGREES ABOVE AVERAGE THROUGH AT LEAST WEDNESDAY. IN ADDITION TO THE HEAT...ATMOSPHERE REMAINS UNSTABLE AND EXPECT THUNDERSTORMS OVER NORTHERN MOUNTAINS AND BLUES TO BE AROUND DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD MAKE THEIR WAYS INTO VALLEY LOCATIONS MAINLY NORTH OF SPOKANE. DISCOUNTED 12Z WRF AS IT APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEMS OVER THE CWA. IT WANTS TO BRING A STRONG LINE OF THUNDERSTORMS THROUGH EASTERN WASHINGTON AND NORTH IDAHO ON THE MORNING OF THE FOURTH. WILL UP POPS TO SLIGHT CHANCE CATEGORIES MONDAY THROUGH WEDNESDAY TO ACCOUNT FOR UNSTABLE CONDITIONS AND HEAT. CR THURSDAY THROUGH SATURDAY...LATEST 12Z EXTENDED MODELS ARE NOT IN GREAT AGREEMENT DURING THIS TIME FRAME. LATE THURSDAY AND FRIDAY...GFS/ECMWF/CANADIAN MODELS FINALLY BREAK DOWN THE RIDGE AS AN UPPER TROUGH BREAKS THROUGH THE RIDGE. THIS SOLUTION WOULD RESULT IN COOLER TEMPERATURES AFTER THE TROUGH SWINGS THROUGH AS WELL AS A MORE STABLE ATMOSPHERE FOR FRIDAY AND SATURDAY. THE UKMET AND NOGAPS MODEL SOLUTIONS KEEP THE UPPER TROUGH OFF THE COAST WITH A WARM AND UNSTABLE SOUTHWEST FLOW PERSISTING THROUGH AT LEAST FRIDAY. OVERALL CONFIDENCE IS NOT VERY HIGH WITH THE DETAILS FOR THIS POSSIBLE PATTERN CHANGE. FOR NOW WILL LEAN TOWARDS THE GFS/ECMWF/CANADIAN MODEL SOLUTIONS...BUT KEEP TEMPERATURES A FEW DEGREES ABOVE GUIDANCE AS RIDGE MAY BE A LITTLE SLOWER TO BREAK DOWN GIVEN ITS CURRENT STRENGTH. JW && .AVIATION...VFR CONDITIONS. ISOLATED THUNDERSTORMS FROM 22Z-03Z OVER MOUNTAINS NORTH AND EAST OF THE COLUMBIA BASIN. CR && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 61 93 63 95 65 93 / 10 10 10 20 0 20 COEUR DALENE 54 93 61 94 63 93 / 10 10 10 20 0 20 PULLMAN 56 91 57 92 58 92 / 20 10 10 20 0 20 LEWISTON 65 100 65 101 66 98 / 20 10 20 20 0 20 COLVILLE 55 95 56 97 57 93 / 20 10 10 20 0 20 SANDPOINT 51 91 57 93 58 93 / 20 10 10 20 0 20 KELLOGG 52 91 55 93 56 93 / 30 20 20 20 10 20 MOSES LAKE 59 98 61 101 62 98 / 10 10 10 10 0 10 WENATCHEE 65 98 67 100 68 95 / 10 10 10 10 0 10 OMAK 56 99 60 101 61 96 / 10 10 10 10 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:17 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.